Jump to content

Photo
Mild to Moderate Acne

Does Accutane Make Scaring Worse?

accutane scaring

6 replies to this topic

#1 hopeful503

hopeful503

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Gender:Female
  • Joined: 28-June 13

Posted 11 July 2013 - 08:48 PM

I'm having to make the difficult decision to put off having a baby in order to treat my acne. I am scheduled to go on accutane in 2 weeks. The goal is that the accutane will give me clear skin without having to rely on BC. I have clear skin with BC but can't take it obviously when trying to conceive. Hoping accutane will provide long-term results. I'm curious I accutane makes you more prone to scaring? I already am prone to scaring and i am worried about the initial breakout and the subsequent scaring. I can't bear any more scars, especially since my skin is clear with just the BCP.

#2 Tim714

Tim714

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 157
    Likes: 42
About Me
  • Gender:Male
  • Location:NY
  • Joined: 21-May 13

Achievements

     

Posted 11 July 2013 - 09:57 PM

Well definitely ask your doctor but from what I've heard and read, any scarring improves once you finish the course. Plus you'll be on BC while your on accutane I'm assuming so you might not even break out that badly. I think you'll be fine but again, ask the doctor. Good luck with the accutane and the baby :)

#3 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 11 July 2013 - 10:06 PM

So it's kind of a mixed answer I am going to give you.

Accutane does slow down the healing abilities of your body. So if you have a bad Inital break out or you pick at your acne while on accutane you could end up with more scarring. What I think though is a lot of people claim accutane gives them scarring, but in reality people have acne reoccurring over and over in the same area and once accutane clears the skin they notice the scars that acne caused not the accutane. They just never had the opportunity to see them until accutane cleared the skin. Then they believe accutane caused it since they saw it after accutane. I can say for my experience accutane did not cause more scarring on my skin. I do have mild scarring on my cheeks where I had my worse ance.

Also if bc is helping to control your acne my guess is that your acne is hormonal. Accutane will not help with hormonal acne. Once you are off the tane acne will return. Happened to me and tons of other members on this site. Have you tried spiro before? Works wonders for hormonal acne. Something to look into without the risks of accutane. Plus you could work on getting pregnate now and start spiro right after instead of having to wait the year or more after accutane until the risk has gone down. Also getting pregnate can change your hormones and you could become clear durning pregnancy then start a treatment of spiro after delivery of baby to keep your skin clear!

Just my two cents
Regimen:
AM: CeraVe foaming face wash, 100mg Spirolactone
PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+
Been taking Sprio since 1/2013

#4 hopeful503

hopeful503

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Gender:Female
  • Joined: 28-June 13

Posted 11 July 2013 - 11:55 PM

Thank you both for your feedback. i appreciate it more than you know. I've heard mixed reviews about whether accutane works for hormonal acne. I've heard all acne is hormonal so I'm not sure what to believe. So you has hormonal acne and it just came back after accutane? How long did it work for?

I would prefer not to get on accutane and use BC/spiro instead but the second i get off them and try to conceive ill break out miserably. My husband and i have been trying off and on for 9 months and i cant bear breakouts for an indefinite amount of time until i finally conceive. I believe the same hormonal balance causing the acne is what is preventing me from getting pregnant. So I was hoping accutane would cure my acne so when it came time to safely try to conceive I can do so with clear skin (since I cant do anything else for my acne whilst TTC.

I'm glad to hear you don't think accutane causes scarring.

I'm still not sure what to do especially since my skin is clear right now with the BC. Accutane scares me. I'm miserable over this. If I already had a baby I would just do spiro and BC for life because it works for me but I have to find some way to control my acne for the months it may take for me to finally conceive. I have one hold already who is 5 and he needs a sibling. When I was pregnant with him my skin was clear the whole pregnancy so I'm pretty confident the same will happen with my next one.

#5 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 12 July 2013 - 09:31 AM

You might just have to tough it out and risk the break outs for the time period it takes to concieve. Bummer I know. Accutane cleared me for 3 months only before I was breaking out again. I was on a 7 month course and went way over my cumalitive dosage. It just didn't work for me in the long term anyways.
Regimen:
AM: CeraVe foaming face wash, 100mg Spirolactone
PM: CeraVe foaming face wash, witch hazel, Acne.org AHA+
Been taking Sprio since 1/2013

#6 hopeful503

hopeful503

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 0
About Me
  • Gender:Female
  • Joined: 28-June 13

Posted 12 July 2013 - 10:57 AM

Thanks. I wish I had it in me to tough it out. The issue isn't the acne but the scarring. I can deal with acne as long as I don't scar but I always seem to, even if i don't pick at it. If I had my second child already this wouldn't be an issue and I would just stay on BC/spiro for life. I am thinking you're probably right and accutane isn't a good choice for me. Thanks for the input!

#7 Zefferson

Zefferson

    Junior Member

  • Members
  • Posts & Likes
    Posts: 78
    Likes: 12
About Me
  • Gender:Male
  • Location:Sydney, Australia
  • Joined: 10-July 13

Posted 13 July 2013 - 07:57 PM

brilliant advice Like Moonlight! I concur! :)

Edited by Zefferson, 13 July 2013 - 07:58 PM.

The health of your blood is displayed and on show for everyone by your face.
Don't make half deals with 'Accutane' to thin out the dirty blood, because once the course is finished, acne will come racing back! Don't spend money and time treating it topically either.
Realize that it comes from the stuff flowing under your skin and how healthy it really is!
Get to the core of the problem, cleanse your blood and say goodbye to acne!


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users